Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS Binghamton, NY

May 31, 2025Sullivan County, New York; Pike County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at May 31, 2025, 5:43 AM EDT for Sullivan County, New York; Pike County, Wayne County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2025, 5:43 AM EDT (09:43 UTC)
Expired
May 31, 2025, 8:45 AM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Sullivan County, NY, Pike County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 121 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 8:49 AM EDTRAIN 1.43Liberty, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2025-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2025-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

989 
WGUS51 KBGM 310943
FFWBGM
NYC105-PAC103-127-311245-
/O.NEW.KBGM.FF.W.0013.250531T0943Z-250531T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
543 AM EDT Sat May 31 2025

The National Weather Service in Binghamton has issued a

* Flash Flood Warning for...
  Sullivan County in central New York...
  Central Pike County in northeastern Pennsylvania...
  Wayne County in northeastern Pennsylvania...

* Until 845 AM EDT.

* At 543 AM EDT, Doppler radar indicated heavy rain across the 
  warned area where gauge observations show that 1.5 to 2 inches of 
  rain has already fallen. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Monticello, Honesdale, Liberty, Matamoras, Fallsburg, Lackawaxen, 
  Bethel, Paupack, Damascus, Neversink, South Fallsburg, Callicoon, 
  Shohola, Cochecton, Waymart, Wurtsboro, Hawley, Milford, Woodridge 
  and Bloomingburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4188 7546 4181 7516 4201 7476 4188 7445
      4175 7458 4165 7440 4159 7436 4157 7442
      4151 7448 4149 7476 4143 7475 4143 7474
      4140 7474 4139 7472 4136 7469 4135 7475
      4129 7483 4118 7488 4133 7509 4152 7543

FLASH FLOOD...RADAR INDICATED

$$

Kistner
1 follow-up statement
357 
WGUS71 KBGM 311240
FFSBGM

Flash Flood Statement
National Weather Service Binghamton NY
840 AM EDT Sat May 31 2025

NYC105-PAC103-127-311250-
/O.EXP.KBGM.FF.W.0013.000000T0000Z-250531T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sullivan NY-Pike PA-Wayne PA-
840 AM EDT Sat May 31 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 845 AM EDT THIS MORNING FOR 
SULLIVAN, CENTRAL PIKE AND WAYNE COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 4188 7546 4181 7516 4201 7476 4188 7445
      4175 7458 4165 7440 4159 7436 4157 7442
      4151 7448 4149 7476 4143 7475 4143 7474
      4140 7474 4139 7472 4136 7469 4135 7475
      4129 7483 4118 7488 4133 7509 4152 7543

$$

BTL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:57 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 31, 2:57 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
257 AM EDT Sat May 31 2025

.SYNOPSIS...
A low pressure system with rain moves off east coast this
morning. Gusty winds and cool conditions are expected through
the weekend before high pressure builds into the region on
Monday, bringing much warmer weather.

&&

.NEAR TERM /THROUGH SUNDAY/...
2 AM Update...

Deepening low pressure will track off New Jersey early this
morning and over Long Island. The deformation zone/comma head of
this system will pivot over NE PA and into the southern
Catskills. This region will produce persistent moderate to heavy
rainfall through early this morning, before pushing east of the
region later this morning. Rainfall rates will be a half inch
and an inch per hour across this area for a 4 to 6 hour period
through 12Z this morning. Rainfall totals will approach 3 - 6
hour flash flood guidance across NE PA and into Sullivan County
NY and flash flooding will be possible. The area of most concern
will be across Sullivan County, due to the steeper slopes of
Catskills producing high runoff rates. However, rainfall totals
will likely have to exceed 1.5 to 2 inches in this area before
we start to minor flooding issues popping up. Definitely
something to watch over the next hours.

The low deepens this morning and a tight pressure gradient
forms producing with strong late season synoptic winds,
especially east of I-81. Gust of 25 to 30 mph is likely with
even a few gusts over 30 mph possible in the Mohawk Valley and
higher elevations of the Catskills. Strong cold air advection
will lead to falling temperatures this afternoon with
precipitation becoming more showery in nature.

Low pressure exits later tonight, however, NW flow and cold air
advection will keep lake effect shower chances going through the
day on Sunday. High temperatures Sunday will remain cool, with
most of the region only topping out in the mid to upper 50s and
low 60s will be possible further south in the Wyoming Valley.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
300 AM Update...

Broad upper level low in Canada sends another shortwave into the
region on Sunday. This feature continues to progress over the region
through Sunday night keeping a slight chance of showers in the
forecast. Overnight temperatures remain cool with lows in the
mid 40s. Shower chances are then expected to gradually diminish
heading into early Monday morning as this feature slides east.
Northwest flow holds on Monday as the upper trough remains over
the area. Otherwise drier conditions are expected to start off
the week as high pressure will be in control. Cool temperatures
remain in place with highs in the upper 60s to low 70s by
afternoon. GFS attempts to bring in another shortwave Monday
night ahead of the building ridge, but showers may have a hard
time materializing with high pressure in place. The Euro and
Canadian keep conditions dry ahead of the ridge. Temperatures
overnight fall into the mid to upper 40s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
300 AM Update...

Pattern finally shifts as an upper level ridge builds into the
northeast on Tuesday. This will allow warm air to advect into the
region with temperatures returning to the mid 70s to low 80s by
Tuesday afternoon. Pattern continues into Wednesday with even warmer
temperatures expected, highs will climb into the 80s areawide.
Mostly sunny skies are anticipated for both Tuesday and Wednesday as
high pressure holds. A cold front then approaches the area from the
midwest by Thursday/Friday, but timing is uncertain therefore
stuck with NBM. Behind this cold front, cooler conditions are
expected (closer to normal for this time of the year).

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions will turn to MVFR from south to north overnight
and periods of IFR with heavy rain will be possible at BGM and
AVP. Wind flow in the lower levels of the atmosphere will be
out of the NW, so IFR restrictions due to ceilings will likely
occur at ITH/BGM/SYR/RME, as lake enhanced moisture combines
with the synoptic moisture from the surface low that will track
across the eastern portion of the region. ELM usually stays
above IFR in NW flow, however, due to the abundant low level
moisture from recent rainfall, decided to take ELM to IFR as
well through the morning hours. IFR restrictions should start
between 8-12z and last at least into the late morning hours.
The surface low will lift to the NE of the area by the early
afternoon, which will push cooler and drier air into the region
from the NW. Lake enhanced showers will remain, but coverage
will be much more isolated.

Outlook...

Sunday...Low pressure leaving with lowering chances of showers
and restrictions.

Monday into Wednesday...Mostly VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MPK
NEAR TERM...MPK
SHORT TERM...ES
LONG TERM...ES
AVIATION...JTC/MPK
Hazardous weather outlook, May 31, 5:18 AM EDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
518 AM EDT Sat May 31 2025

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044-
047-072-010930-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Southern Wayne-
518 AM EDT Sat May 31 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ062-PAZ048-010930-
Sullivan-Pike-
518 AM EDT Sat May 31 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Moderate to heavy rainfall early this morning could lead to some
minor flooding of small streams and tributaries. Isolated flash
flooding may be possible, especially in areas with poor drainage.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

Nearby

Flash Flood Warnings in Pennsylvania, 2025Flash Flood Warnings in New York, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.